MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was microcatheter blockage.  the patient was undergoing surgery for treatment of an arteriovenous fistula.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with 7.8mm diameter.No patient symptoms or further complications were reported as a result of this event.It was reported that after the liquid embolization system dmso0.23ml and onyx18 was injected into in the microcatheter, the tip was blocked and could not be injected.Chose to remove the catheter and replaced the marathon.Catheter occlusion occurred during onyx injection.The reported device and any accessory devices were prepared as indicated in the ifu.It was unknown if the catheter was flushed as indicated in the ifu.Additional information received.The dead space of the delivery catheter was filled with dmso.There was no friction or difficulty during flushing or injection.There was no kink or damage on the catheter.There was no onyx¿reflux.The physician did pause during injection and waiting time was 2 minutes.The catheter was flushed as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: product analysis of 105-5096-000, lot# b398200 ¿ visual inspection/damage location details: no damages or irregularities were found with the apollo micro catheter hub.Solidified onyx was found within the apollo catheter hub.The apollo micro catheter was cut at ~142.8cm from the proximal end.The cut edges were sharp, and the inner wire was cut at the same location.Onyx was found within the cut end.The apollo tip was already detached from the catheter, and the detached tip was not returned for analysis.¿ testing/analysis: the apollo micro catheter total and usable lengths could not be measured as the distal tip was detached and not returned.The ldpe coupling tube overlap length was measured to be 2.0mm, which is within specification (specification: 1.0mm - 2.5mm).Onyx residue was not found within the ldpe overlap region.The apollo micro catheter could not be flushed as it was found to be occluded with the onyx.¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter occlusion¿ was confirmed.It is likely the onyx became exposed to water, saline or blood causing the onyx to solidify and caused the occlusion.This can occur in the hub, catheter lumen, or the needle used to draw the onyx from the vial.The micro catheter was found cut.The reason for the catheter cutting could not be determined.Regarding the detachment of the distal tip, as an issue was not reported by the customer, the cause could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.The results of the catheter burst testing and tip detachment tensile value were reviewed for any anomalies; the data was within the expected and established specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16824870
Report Number2029214-2023-00708
Device Sequence Number15200519
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB398200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown